MAUDE Adverse Event Report: DEPUY SPINE INC X-MESH PISTOL INSERTER/EXPANDE; DRIVER, PROSTHESIS

DEPUY SPINE INC X-MESH PISTOL INSERTER/EXPANDE; DRIVER, PROSTHESIS
Model Number 288900000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, broken instrument was found before setting up for surgery.There is no patient involvement.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi:(b)(4).H3: correction.H4, h6: additional information.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination revealed that the expansion arms sub assembly was missing a threaded spindle from the expansion threaded bushing.It was noted that the expansion knob mechanism, release lever and pistol grip were damaged and were not functioning as intended.The expansion knob shaft had fractured at its neck.The fracture analysis report reveals plastic deformation at the edges and torsional shear markings following a circular pattern.This suggests the fracture end underwent a quasi-static overload torsional shear failure starting at the edges and extending to the center of the shaft, the potential fracture termination site.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the expansion knob shaft becoming fractured cannot be positively determined.However, the fracture analysis report suggests the fracture end underwent a quasi-static overload torsional shear failure starting at the edges and extending to the center of the shaft, the potential fracture termination site.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
X-MESH PISTOL INSERTER/EXPANDE
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9147057
Report Number1526439-2019-52188
Device Sequence Number11418583
Product Code HWR
UDI-Device Identifier10705034222592
UDI-Public(01)10705034222592
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288900000
Device Catalogue Number288900000
Device Lot NumberBR1008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1